Alert archive / Texas / High Wind Watches in 2016
High Wind Watch 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Mar 18, 2016, 3:57 AM CDT. It took effect at Mar 19, 2016, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 18, 2016, 3:57 AM CDT (08:57 UTC)
- In effect from
- Mar 19, 2016, 1:00 AM CDT
- Expired
- Mar 18, 2016, 1:51 PM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
292 WWUS74 KMAF 180857 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 357 AM CDT FRI MAR 18 2016 ...HIGH WIND WATCH IN EFFECT FROM 12 AM TO 6 AM MDT SATURDAY FOR GUADALUPE PASS... .A STRONG COLD FRONT WILL PUSH THROUGH THE AREA RESULTING IN POSSIBLE HIGH WINDS THROUGH GUADALUPE PASS FRIDAY NIGHT/SATURDAY MORNING. TXZ258-182000- /O.NEW.KMAF.HW.A.0009.160319T0600Z-160319T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 357 AM CDT FRI MAR 18 2016 /257 AM MDT FRI MAR 18 2016/ ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * TIMING...12 AM TO 6 AM MDT SATURDAY * WINDS...EAST 40 TO 50 MPH WITH GUSTS TO AROUND 60 MPH * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. SEVERE TURBULENCE NEAR THE MOUNTAINS WILL BE HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
152 WWUS74 KMAF 181851 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 151 PM CDT FRI MAR 18 2016 ...HIGH WIND WARNING IN EFFECT FROM 10 PM TONIGHT TO 9 AM MDT SATURDAY MORNING FOR GUADALUPE PASS... .A COLD FRONT IS MOVING THROUGH THE AREA TODAY AND WILL CREATE STRONG WINDS THROUGH GUADALUPE PASS TONIGHT INTO SATURDAY MORNING. WINDS WILL SUBSIDE LATE SATURDAY MORNING AS HIGH PRESSURE MOVES SOUTH. TXZ258-191000- /O.UPG.KMAF.HW.A.0009.160319T0600Z-160319T1200Z/ /O.NEW.KMAF.HW.W.0011.160319T0400Z-160319T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 151 PM CDT FRI MAR 18 2016 /1251 PM MDT FRI MAR 18 2016/ ...HIGH WIND WARNING IN EFFECT FROM 11 PM CDT /10 PM MDT/ THIS EVENING TO 10 AM CDT /9 AM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM CDT /10 PM MDT/ THIS EVENING TO 10 AM CDT /9 AM MDT/ SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...10 PM TONIGHT TO 9 AM MDT SATURDAY MORNING * WINDS...NORTHEAST 40 TO 50 MPH WITH GUSTS TO AROUND 60 MPH * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. SEVERE TURBULENCE NEAR THE MOUNTAINS WILL BE HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 18, 12:31 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Mar 18, 12:31 AM CDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1231 AM CDT FRI MAR 18 2016 .DISCUSSION... See 06Z Aviation Discussion below. && .AVIATION... Latest sfc analysis shows the cold front entering the Panhandles, against weak return flow closer to home. Latest buffer soundings put fropa at KMAF ~ 15Z, before which IFR stratus is anticipated, much as it did 24 hrs ago. This should dissipate w/the arrival of the front, w/a 4-9 kft agl cu field developing KMAF-KFST during the afternoon hours. Postfrontal stratus is then expected to develop as early as 03Z near the end of the forecast period, but should stay MVFR. && PREV DISCUSSION... /issued 300 PM CDT THU MAR 17 2016/ DISCUSSION... A weak cold front moving through the region today has resulted in a cooler day across much of the area, with most locations along and north of the Pecos River currently in the upper 60s and lower 70s, almost 10 degrees cooler than this time yesterday. A cumulus field has developed across portions of central and west central Texas this afternoon, though high resolution guidance indicates that showers/storms this afternoon should stay just east of the area. That said, given subtle upslope flow with the decaying frontal boundary and a moist boundary layer, have maintained the slight chance of showers and thunderstorms for this afternoon, mainly for the far southeast Permian Basin into the Lower Trans Pecos. Despite the cooler temperatures this afternoon, tonight's lows will be a bit warmer than last night, mainly due to continued moisture return and cloud cover, especially across the eastern half of the forecast area. Lows tonight are expected to range from around 40 degrees across southeast New Mexico to the upper 50s in the Rio Grande Valley. The slight chance of showers and thunderstorms will continue overnight across the Lower Trans Pecos and Big Bend Area where there's a bit more instability (~1500 J/kg), though no severe weather is expected. On Friday, a much stronger cold front will move through the region, accompanied by gusty northeast winds and a push of significantly cooler air. However, the cold air looks to lag behind the front by about 6 hours, so highs Friday will be similar to or just a bit cooler than today. A shortwave that was progged to move across northern Mexico and increase lift across the area on Friday now looks to remain further west, and continue to dig south near the Gulf of California, thus limiting the amount of additional lift across southern portions of the forecast area. A pre-frontal wind shift will also help to shunt some of the higher boundary layer moisture to the southeast, thus have reduced PoPs across the area on Friday and Friday night, with a chance of showers and thunderstorms favoring the far eastern forecast area on Friday, and shifting south to the Lower Trans Pecos and Big Bend Area on Friday night. Severe weather is not currently expected, though stronger storms could be capable of producing gusty wind and small hail. Friday night through Saturday night will be much cooler as surface high pressure builds in behind the cold front, with lows each night in the upper 20s across northern Lea county to the mid to upper 40s through the Rio Grande Valley. Saturday afternoon high temperatures only look to reach into the 50s across much of the area, 15 to 20 degrees below normal for this time of year. Some lingering showers may exist Saturday mainly south of the Pecos River, but precipitation amounts are expected to be very light. By Sunday, temperatures begin to rebound as the surface high slides off to the east and southerly flow returns to the region. Well above normal temperatures in the 80s to near 90 degrees are expected by Tuesday, with above normal temperatures and dry conditions expected through midweek. By next Thursday, another cold front may move into the area, which could bring our next chance of precipitation beyond early this weekend. Stay tuned. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 34 54 34 / 20 20 10 0 Carlsbad 74 36 58 35 / 0 10 10 0 Dryden 83 45 59 45 / 30 40 20 0 Fort Stockton 78 37 56 38 / 10 20 20 0 Guadalupe Pass 71 34 54 33 / 0 10 10 0 Hobbs 66 32 54 32 / 10 10 10 0 Marfa 78 33 56 29 / 10 20 10 0 Midland Intl Airport 71 35 56 35 / 10 20 10 0 Odessa 71 36 56 37 / 10 20 10 0 Wink 77 37 59 36 / 10 20 10 0 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 44/80/44
Hazardous weather outlook, Mar 18, 3:50 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 350 AM CDT FRI MAR 18 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-190900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 350 AM CDT FRI MAR 18 2016 /250 AM MDT FRI MAR 18 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING...MAINLY OVER THE LOWER TRANS PECOS AND BIG BEND AREAS. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING AND BRIEF...HEAVY RAINFALL. A FEW STORMS COULD BECOME STRONG...PRODUCING SMALL HAIL AND GUSTY WINDS. STRONG GAP WINDS BEHIND A COLD FRONT WILL BE POSSIBLE THROUGH GUADALUPE PASS LATE TONIGHT. A HIGH WIND WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FREEZING TEMPERATURES WILL BE SATURDAY AND SUNDAY MORNING OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 1:51 PM CDT | High Wind Warning | MAF | 20 hr | |
| Mar 18, 3:50 PM CDT | Special Weather Statement | MAF | 40 min |
Nearby
High Wind Watches in Texas, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.